Alert archive / Ohio / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 224, NWS Cleveland, OH

August 26, 2003Trumbull County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Aug 26, 2003, 3:33 AM EDT for Trumbull County, Ohio. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2003, 3:33 AM EDT (07:33 UTC)
Expired
Aug 26, 2003, 4:15 AM EDT
In force
42 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Trumbull County, OH

The radar

The Cleveland radar (KCLE), 100 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 7.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2003-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2226 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2003-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2226 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 260733
SVRCLE
OHC155-260815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
333 AM EDT TUE AUG 26 2003

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TRUMBULL COUNTY IN NORTHEAST OHIO...

* UNTIL 415 AM EDT

* AT 333 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTHWEST OF CORTLAND...OR ABOUT 9
  MILES NORTH OF WARREN...MOVING EAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CORTLAND
  BRISTOLVILLE
  KINSMAN
  WARREN

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4149 8052 4144 8089 4128 8085 4130 8052

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:05 AM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 26, 2:05 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
205 AM EDT TUE AUG 26 2003

MDLS CONT TO BE FAIRLY COMPATABLE WITH HANDLING OF UPR LVL FEATURES
THRU FCST PD. UPR LOW OVR HUDSONS BAY ROTATES A STG S/W SE THRU SE
CAN THAT THEN LIFTS NE THRU NEW BRUNSWICK AND NEW FOUNDLAND BY
60HRS. WRMFNTL TYPE SITUATION GOING ON NOW WITH SOME CONVECTION OVER
SRN MI INTO LERI. WL PRETTY MUCH BE IN WRM SECTOR TDA. MDLS SEEM TO
WANT TO BRING CDFNT INTO CWA LATER TNGT...A LTL FASTER THAN PRVS
RUNS. MN RH VALUES APPEAR TO BE PRETTY MARGINAL FOR TDA AND TNGT.
OTHER THAN ACTVTY CURRENTLY JUST N OF AREA. WUD THINK THAT CHC POPS
WL HANDLE POTENTIAL FOR TSTMS TDA AND TNGT. DRY SHOT COMING IN FM NW
LATE TNGT AND WED. MAY LINGER SOME SHWRS PA ZNS AND SE PTNS OF CWA
WED MRNG. MAY HV TO START THINGS OFF WITH A LTL HIER POPS IN GRIDS
PRIOR TO 10Z FOR ERN COUNTIES THEN DROP TO CHC FOR TDA. GUID TMPS
LOOK RSNBL BUT WL MANIPULATE A LTL. HIGHS TDA JUST A TAD TOO WRM SO
MAY CUT A DEGREE OR TWO OFF. OTRW OK.

.CLE...
OH...NONE.
PA...NONE.

VRCEK
Hazardous weather outlook, Aug 25, 1:07 PM EDT, 14 hours 26 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-251900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
107 PM EDT MON AUG 25 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON
AND EVENING ACROSS NORTHWEST OHIO.  SOME OF THE STORMS MAY BE SEVERE
AND CONTAIN DAMAGING WINDS...LARGE HAIL AND PERHAPS A TORNADO.  THE
MAIN THREAT AREA WILL EXTEND WEST OF A LINE FROM THE LAKE ERIE
ISLANDS TO FINDLAY.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.

REL

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 11:55 PM EDTSpecial Marine WarningCLE2 hr
Aug 26, 1:54 AM EDTSpecial Marine WarningCLE2 hr
Aug 26, 1:54 AM EDTSpecial Marine WarningCLE2 hr
Aug 26, 3:01 AM EDTSevere Thunderstorm WarningCLEAshtabula59 min
Aug 26, 3:24 AM EDTSevere Thunderstorm WarningCLEPortage51 min
Aug 26, 4:22 AM EDTSpecial Marine WarningCLE113 min
Aug 26, 4:22 AM EDTSpecial Marine WarningCLE113 min
Aug 26, 9:36 AM EDTSpecial Marine WarningCLE114 min
Aug 26, 9:36 AM EDTSpecial Marine WarningCLE114 min
Aug 26, 9:36 AM EDTSpecial Marine WarningCLE114 min
Aug 26, 9:36 AM EDTSpecial Marine WarningCLE114 min
Aug 26, 11:53 AM EDTSevere Thunderstorm WarningCLEMahoning52 min
Aug 26, 5:44 PM EDTSevere Thunderstorm WarningCLEHancock, Lucas, Wood76 min
Aug 26, 6:22 PM EDTSevere Thunderstorm WarningCLESandusky, Seneca, Wyandot53 min
Aug 26, 6:40 PM EDTSevere Thunderstorm WarningCLECrawford, Huron, Marion50 min
Aug 26, 6:46 PM EDTSevere Thunderstorm WarningCLEErie44 min
Aug 26, 7:03 PM EDTSevere Thunderstorm WarningCLERichland72 min
Aug 26, 7:13 PM EDTSevere Thunderstorm WarningCLEMorrow92 min
Aug 26, 7:27 PM EDTSevere Thunderstorm WarningCLEAshland63 min
Aug 26, 7:30 PM EDTSevere Thunderstorm WarningCLEMarion60 min
Aug 26, 7:48 PM EDTSevere Thunderstorm WarningCLEHolmes, Wayne57 min
Aug 26, 7:50 PM EDTSevere Thunderstorm WarningCLEKnox55 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.